A Lagrangian approach for the compressible Navier-Stokes equations
Annales de l'Institut Fourier, Volume 64 (2014) no. 2, p. 753-791

Here we investigate the Cauchy problem for the barotropic Navier-Stokes equations in n , in the critical Besov spaces setting. We improve recent results as regards the uniqueness condition: initial velocities in critical Besov spaces with (not too) negative indices generate a unique local solution. Apart from (critical) regularity, the initial density just has to be bounded away from 0 and to tend to some positive constant at infinity. Density-dependent viscosity coefficients may be considered. Using Lagrangian coordinates is the key to our statements as it enables us to solve the system by means of the basic contraction mapping theorem. As a consequence, conditions for uniqueness are the same as for existence, and Lipschitz continuity of the flow map (in Lagrangian coordinates) is established.

On étudie le problème de Cauchy pour le système de Navier-Stokes barotrope dans n , avec régularité Besov critique. On affaiblit la condition d’unicité, ce qui permet d’établir entre autres que des vitesses initiales ayant une régularité Besov (pas trop) négative génèrent une solution unique. La densité initiale est à régularité critique et doit juste être strictement positive et tendre vers une constante à l’infini. Les coefficients de viscosité peuvent dépendre de la densité. L’usage de coordonnées lagrangiennes est la clef de toutes ces améliorations car il permet de résoudre le système par itérations de Picard. Comme corollaire immédiat, on obtient que les conditions pour l’unicité sont les mêmes que pour l’existence, ainsi que la continuité de l’opérateur solution (pour le système écrit en coordonnées lagrangiennes).

DOI : https://doi.org/10.5802/aif.2865
Classification:  35Q35,  76N10
Keywords: Compressible fluids, uniqueness, critical regularity, Lagrangian coordinates
@article{AIF_2014__64_2_753_0,
     author = {Danchin, Rapha\"el},
     title = {A Lagrangian approach for the compressible Navier-Stokes equations},
     journal = {Annales de l'Institut Fourier},
     publisher = {Association des Annales de l'institut Fourier},
     volume = {64},
     number = {2},
     year = {2014},
     pages = {753-791},
     doi = {10.5802/aif.2865},
     mrnumber = {3330922},
     zbl = {06387292},
     language = {en},
     url = {http://www.numdam.org/item/AIF_2014__64_2_753_0}
}
Danchin, Raphaël. A Lagrangian approach for the compressible Navier-Stokes equations. Annales de l'Institut Fourier, Volume 64 (2014) no. 2, pp. 753-791. doi : 10.5802/aif.2865. http://www.numdam.org/item/AIF_2014__64_2_753_0/

[1] Bahouri, Hajer; Chemin, Jean-Yves; Danchin, Raphaël Fourier analysis and nonlinear partial differential equations, Springer, Heidelberg, Grundlehren der Mathematischen Wissenschaften [Fundamental Principles of Mathematical Sciences], Tome 343 (2011), pp. xvi+523 | MR 2768550 | Zbl 1227.35004

[2] Bony, Jean-Michel Calcul symbolique et propagation des singularités pour les équations aux dérivées partielles non linéaires, Ann. Sci. École Norm. Sup. (4), Tome 14 (1981) no. 2, pp. 209-246 | Numdam | MR 631751 | Zbl 0495.35024

[3] Charve, Frédéric; Danchin, Raphaël A global existence result for the compressible Navier-Stokes equations in the critical L p framework, Arch. Ration. Mech. Anal., Tome 198 (2010) no. 1, pp. 233-271 | Article | MR 2679372 | Zbl 1229.35167

[4] Chen, Qionglei; Miao, Changxing; Zhang, Zhifei Global well-posedness for compressible Navier-Stokes equations with highly oscillating initial velocity, Comm. Pure Appl. Math., Tome 63 (2010) no. 9, pp. 1173-1224 | MR 2675485 | Zbl 1202.35002

[5] Chen, Qionglei; Miao, Changxing; Zhang, Zhifei Well-posedness in critical spaces for the compressible Navier-Stokes equations with density dependent viscosities, Rev. Mat. Iberoam., Tome 26 (2010) no. 3, pp. 915-946 | Article | MR 2789370 | Zbl 1205.35189

[6] Cho, Yonggeun; Choe, Hi Jun; Kim, Hyunseok Unique solvability of the initial boundary value problems for compressible viscous fluids, J. Math. Pures Appl. (9), Tome 83 (2004) no. 2, pp. 243-275 | Article | MR 2038120 | Zbl 1080.35066

[7] Danchin, R. Global existence in critical spaces for compressible Navier-Stokes equations, Invent. Math., Tome 141 (2000) no. 3, pp. 579-614 | Article | MR 1779621 | Zbl 0958.35100

[8] Danchin, R. On the uniqueness in critical spaces for compressible Navier-Stokes equations, NoDEA Nonlinear Differential Equations Appl., Tome 12 (2005) no. 1, pp. 111-128 | Article | MR 2138937 | Zbl 1125.76061

[9] Danchin, R. Well-posedness in critical spaces for barotropic viscous fluids with truly not constant density, Comm. Partial Differential Equations, Tome 32 (2007) no. 7-9, pp. 1373-1397 | Article | MR 2354497 | Zbl 1120.76052

[10] Danchin, Raphaël Local theory in critical spaces for compressible viscous and heat-conductive gases, Comm. Partial Differential Equations, Tome 26 (2001) no. 7-8, pp. 1183-1233 | Article | MR 1855277 | Zbl 1007.35071

[11] Danchin, Raphaël On the solvability of the compressible Navier-Stokes system in bounded domains, Nonlinearity, Tome 23 (2010) no. 2, pp. 383-407 | Article | MR 2578484 | Zbl 1184.35238

[12] Danchin, Raphaël On the well-posedness of the incompressible density-dependent Euler equations in the L p framework, J. Differential Equations, Tome 248 (2010) no. 8, pp. 2130-2170 | Article | MR 2595717 | Zbl 1192.35137

[13] Danchin, Raphaël Fourier analysis methods for compressible flows (2012) (Topics on compressible Navier-Stokes equations, États de la recherche SMF, Chambéry)

[14] Danchin, Raphaël; Mucha, Piotr Bogusław A Lagrangian approach for the incompressible Navier-Stokes equations with variable density, Comm. Pure Appl. Math., Tome 65 (2012) no. 10, pp. 1458-1480 | Article | MR 2957705 | Zbl 1247.35088

[15] Germain, Pierre Weak-strong uniqueness for the isentropic compressible Navier-Stokes system, J. Math. Fluid Mech., Tome 13 (2011) no. 1, pp. 137-146 | Article | MR 2784900 | Zbl 1270.35342

[16] Haspot, Boris Existence of global strong solutions in critical spaces for barotropic viscous fluids, Arch. Ration. Mech. Anal., Tome 202 (2011) no. 2, pp. 427-460 | Article | MR 2847531

[17] Haspot, Boris Well-posedness in critical spaces for the system of compressible Navier-Stokes in larger spaces, J. Differential Equations, Tome 251 (2011) no. 8, pp. 2262-2295 | Article | MR 2823668 | Zbl 1229.35182

[18] Hoff, David Uniqueness of weak solutions of the Navier-Stokes equations of multidimensional, compressible flow, SIAM J. Math. Anal., Tome 37 (2006) no. 6, p. 1742-1760 (electronic) | Article | MR 2213392 | Zbl 1100.76052

[19] Krylov, N. V. Lectures on elliptic and parabolic equations in Sobolev spaces, American Mathematical Society, Providence, RI, Graduate Studies in Mathematics, Tome 96 (2008), pp. xviii+357 | MR 2435520 | Zbl 1147.35001

[20] Lions, Pierre-Louis Mathematical topics in fluid mechanics. Vol. 2, The Clarendon Press, Oxford University Press, New York, Oxford Lecture Series in Mathematics and its Applications, Tome 10 (1998), pp. xiv+348 (Compressible models, Oxford Science Publications) | MR 1637634 | Zbl 0908.76004

[21] Mucha, Piotr Bogusław The Cauchy problem for the compressible Navier-Stokes equations in the L p -framework, Nonlinear Anal., Tome 52 (2003) no. 4, pp. 1379-1392 | Article | MR 1941263 | Zbl 1048.35065

[22] Valli, Alberto An existence theorem for compressible viscous fluids, Ann. Mat. Pura Appl. (4), Tome 130 (1982), pp. 197-213 | Article | MR 663971 | Zbl 0599.76081

[23] Valli, Alberto; Zajączkowski, Wojciech M. Navier-Stokes equations for compressible fluids: global existence and qualitative properties of the solutions in the general case, Comm. Math. Phys., Tome 103 (1986) no. 2, pp. 259-296 | Article | MR 826865 | Zbl 0611.76082